What causes severe nausea and excessive salivation in an elderly person?

default
Posted on Wed, 24 May 2017 in Medicines and Side Effects
Question: I am 82 and I have nausea feeling, no energy and alot of saliva.
doctor
Answered by Dr. Ivo Ditah 0 minute later
Brief Answer:
Try omeprazole 20mg daily. Are you on any other drugs?

Detailed Answer:
Hi and thanks so much for this query.

I am so sorry to hear about this feeling of nausea and excessive salivation. This is suggestive of a possible acid reflux problem. I will suggest that you take omeprazole 20mg once daily. If this persists, then we may need to get you in for detailed interview and examination. Are you on any medications at this time? If yes, kindly report them to me as well.

I will appreciate a feedback from you on how you are responding to the above guidelines. Also, I am always available for more exchanges as you deem necessary!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 19 minutes later
Dear Dr. I take Aggrenox twice a day and 2 325mg. aspirin. I had a mild stroke a few years ago. Thanks. XXXX
doctor
Answered by Dr. Ivo Ditah 7 minutes later
Brief Answer:
Aspirin is the probably cause of this problem!

Detailed Answer:
Hi,

Aspirin is the probable cause of these symptoms. I will suggest that you start with omepeazole and report this to your treating doctor for review. 325mg of aspirin seems too much if it were being used for stroke related issues. Let me know how this goes.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Excessive salivation

doctor1 MD

What do I do if toddler eats scaby cream

doctor1 MD

I am experiencing constant excessive salivation , it has been going on for weeks. What could be causing this & how do I treat it?

doctor1 MD

What happens if toddler eats cream for scabies

Get personalised answers from verified doctor in minutes across 80+ specialties

170 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2